Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Electronic Research Announcements
Electronic Research Announcements
ISSN 1079-6762

 

Intrinsic Harnack estimates for nonnegative local solutions of degenerate parabolic equations


Authors: Emmanuele DiBenedetto, Ugo Gianazza and Vincenzo Vespri
Journal: Electron. Res. Announc. Amer. Math. Soc. 12 (2006), 95-99
MSC (2000): Primary 35K65, 35B65; Secondary 35B45
Published electronically: August 2, 2006
MathSciNet review: 2237273
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We establish the intrinsic Harnack inequality for nonnegative solutions of the parabolic $ p$-Laplacian equation by a proof that uses neither the comparison principle nor explicit self-similar solutions. The significance is that the proof applies to quasilinear $ p$-Laplacian-type equations, thereby solving a long-standing problem in the theory of degenerate parabolic equations.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Electronic Research Announcements of the American Mathematical Society with MSC (2000): 35K65, 35B65, 35B45

Retrieve articles in all journals with MSC (2000): 35K65, 35B65, 35B45


Additional Information

Emmanuele DiBenedetto
Affiliation: Department of Mathematics, Vanderbilt University, 1326 Stevenson Center, Nashville, TN 37240, USA
Email: em.diben@vanderbilt.edu

Ugo Gianazza
Affiliation: Dipartimento di Matematica “F. Casorati", Università di Pavia, via Ferrata 1, 27100 Pavia, Italy
Email: gianazza@imati.cnr.it

Vincenzo Vespri
Affiliation: Dipartimento di Matematica “U. Dini", Università di Firenze, viale Morgagni 67/A, 50134 Firenze, Italy
Email: vespri@math.unifi.it

DOI: http://dx.doi.org/10.1090/S1079-6762-06-00166-1
PII: S 1079-6762(06)00166-1
Keywords: Degenerate parabolic equations, Harnack estimates, H\"older continuity
Received by editor(s): January 20, 2006
Published electronically: August 2, 2006
Communicated by: Luis A. Caffarelli
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.